MAUDE Adverse Event Report: STRYKER SPINE-FRANCE ES2 INTEGRATED BLADE SCREW SIZE S 7.5X55MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

STRYKER SPINE-FRANCE ES2 INTEGRATED BLADE SCREW SIZE S 7.5X55MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 482802755
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/15/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the patient underwent an l5-s1 tlif procedure on (b)(6) 2018.On (b)(6) 2018, the doctor found that the blade was not cut as expected, and a part of the blade remained on the screw, on the right of l5, in the patient's cavity.The doctor thought this occurred because the blade remover was not completely inserted in the blade when cutting.At this time, additional treatment is not planned.
 
Additional Manufacturer Narrative
Method: product history review, complaint history review, labelling review, risk assessment result: the reported event was confirmed via communication with sales representative.The device was disposed of in the hospital, thus unavailable for evaluation.Two possible lot numbers were provided for the device.Manufacturing records were reviewed for both lot numbers provided and no relevant issues were identified.The surgical technique defines a step by step process for removing blade using blade remover.Per communication with sales representative, the user did not fully seat the instrument on the blade which might have led to breakage of blade on application of force.The most probable root cause of the reported event was determined to be user error.
 
Event or Problem Description
It was reported that the patient underwent an l5-s1 tlif procedure on (b)(6) 2018.On (b)(6) 2018, the doctor found that the blade was not cut as expected, and a part of the blade remained on the screw, on the right of l5, in the patient's cavity.The doctor thought this occurred because the blade remover was not completely inserted in the blade when cutting.At this time additional treatment is not planned.

Brand Name
ES2 INTEGRATED BLADE SCREW SIZE S 7.5X55MM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR  33610
MDR Report Key7309109
Report Number0009617544-2018-00057
Device Sequence Number1605334
Product Code NKB
UDI-Device Identifier07613327002034
UDI-Public(01)07613327002034
Combination Product (Y/N)N
PMA/510(K) Number
K122845
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number482802755
Device Catalogue Number482802755
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/02/2018
Supplement Date Received by Manufacturer03/29/2018
Initial Report FDA Received Date03/02/2018
Supplement Report FDA Received Date04/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age76 YR